Alert archive / Illinois / River Flood Warnings in 2015

River Flood Warning 52, NWS Paducah, KY

June 8, 2015Alexander County, Illinois; Scott County, Missouri

NWS Paducah, KY issued this river flood warning at Jun 8, 2015, 10:35 AM CDT for Alexander County, Illinois; Scott County, Missouri. It took effect at Jun 11, 2015, 10:00 AM CDT. It was in force for 7 days.

The area

The counties it named.

The facts

Issued
Jun 8, 2015, 10:35 AM CDT (15:35 UTC)
In effect from
Jun 11, 2015, 10:00 AM CDT
Expired
Jun 18, 2015, 1:00 PM CDT
In force
7 days
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
Minor

Counties Alexander County, IL, Scott County, MO

The radar

The Paducah radar (KPAH), 61 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Thebes (THBI2). The gauge peaked at 36.99 ft at Jun 19, 2015, 1:00 PM CDT.

actionminormoderate303506/0806/0906/1006/1106/1206/1306/1406/1506/1606/1706/1806/19
Action stage
30 ft
Minor stage
33 ft
Moderate stage
37 ft
Major stage
42 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07022000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Jun 8, 2:30 AM CDT, 8 hours 5 minutes earlier.

Area forecast discussion, Jun 8, 2:30 AM CDT, 8 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
230 AM CDT MON JUN 8 2015

.SHORT TERM...(TODAY THROUGH WEDNESDAY NIGHT)
ISSUED AT 214 AM CDT MON JUN 8 2015

CONVECTION WAS BLEEDING OVER THE NORTHERN CWA BORDER AS PRE
FRONTAL STORMS DEVELOP/MOVE IN. THE COLD FRONT DRIVING THIS
CONVECTION WILL BE MAKING ITS PASSAGE TONIGHT. MODELS ARE
THEREFORE AMPLIFYING THE CHANCE OF STORMS ACROSS THE AREA ALONG
AND AHEAD OF THE FRONT...MAKING FOR A CATEGORICAL POP DAY FOR ALL
OF THE QUAD STATE...ESP DURING THE PEAK HEATING HOURS WHEN THE
FRONT ITSELF IS MOVING THROUGH THE AREA.

AFTER THE FRONT PASSES...HIGH PRESSURE WILL KEEP IT DRY WITH
TEMPERATURES MAINLY IN THE 80S AND 60S THROUGH THE MID WEEK TIME
SPAN...BEFORE ATTEMPTING TO HEAT UP AGAIN SHORTLY THEREAFTER.

.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 214 AM CDT MON JUN 8 2015

THE LONG TERM PATTERN WILL BE CHARACTERIZED BY AN UPPER LEVEL TROUGH
OVER THE WESTERN HALF OF THE COUNTRY WITH A SLOWLY BUILDING RIDGE
OVER THE EASTERN U.S. THE MAIN BELT OF WESTERLIES WILL REMAIN NORTH
OF THE IMMEDIATE REGION DURING THIS TIME. AS A RESULT...THE FORECAST
WILL LARGELY BE DRIVEN BY WEAK DISTURBANCES THAT TRAVERSE THE
PERIPHERY OF THE RIDGE ALOFT. MODELS ARE LIMITED IN THE EXTENT TO
WHICH THEY ARE ABLE TO RESOLVE THESE MINOR FEATURES THROUGH TIME...
SO FORECAST CONFIDENCE DROPS FROM ABOVE AVERAGE THROUGH FRIDAY TO
AVERAGE OR BELOW BY THE WEEKEND.

TO START THE EXTENDED...WE EXPECT THE MID WEEK DRY PATTERN WILL
LARGELY PERSIST INTO THURSDAY AS MOST OF THE ACTIVE WEATHER REMAINS
CLOSELY TIED TO A WEAK UPPER TROUGH OVER THE LOWER MISSISSIPPI
VALLEY AND LOW PRESSURE OVER THE PLAINS AND UPPER MIDWEST. WITH
TIME...THE ACTIVE WEATHER OUT WEST AND POOL OF GULF MOISTURE TO OUR
SOUTH ARE FORECAST TO SLOWLY CONVERGE UPON THE MID MISSISSIPPI
VALLEY OVER THE WEEKEND. WITH BROAD BUT WEAK SOUTHWEST FLOW...AMPLE
MOISTURE AND INSTABILITY WILL RESULT IN AN INCREASED POTENTIAL FOR
SHOWERS AND THUNDERSTORMS AS EARLY AS FRIDAY AND CONTINUING INTO THE
WEEKEND. WITH A LACK OF ANY DISCERNIBLE FOCUS AT THIS POINT...THE
BULK OF THE ACTIVITY SHOULD BE SPORADIC IN COVERAGE AND DIURNALLY
DRIVEN. AS WITH EARLIER FORECASTS...AT NO POINT IS CONFIDENCE HIGH
ENOUGH TO WARRANT ANYTHING MORE THAN A 40 TO 50 PERCENT CHANCE AT
THIS POINT.

VERY WARM AND HUMID CONDITIONS WILL BE THE RULE THROUGH THE PERIOD.
DAYTIME HIGHS WILL START OUT AROUND 90 DEGREES ON THURSDAY...THEN
DROP INTO THE MID AND UPPER 80S FRIDAY THROUGH SUNDAY GIVEN THE
INCREASE IN SKY COVER AND HUMIDITY. WARM AND MUGGY CONDITIONS WILL
LINGER INTO THE NIGHT WITH LOWS EACH MORNING AROUND 70.

&&

.AVIATION...
ISSUED AT 214 AM CDT MON JUN 8 2015

SHOWERS/AND SOME TSTMS... WITH MINIMAL ANTICIPATED EFFECT ON
CIGS/VSBYS...ARE POSSIBLE BY SUNRISE...MAINLY EAST OF THE MS
RIVER. THE MORE SIGNIFICANT EVENT WILL BEGIN AROUND MIDDAY/GOING
INTO THIS AFTERNOON...AS SHOWERS/TSTMS ARE EXPECTED TO BECOME
COMMON ACROSS THE REGION JUST AHEAD OF A COLD FRONT. THE
OCCURRENCE OF PCPN APPEARS MORE PROBABLE OVERALL FOR THE KEVV/KOWB
TERMINALS VERSUS KCGI/KPAH BUT IS A LIKELY TO HIGH POP
CATEGORICAL EVENT FOR ALL SITES.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.

&&
Hazardous weather outlook, Jun 8, 3:50 AM CDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
350 AM CDT MON JUN 8 2015

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-091000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
350 AM CDT MON JUN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE FORECAST TODAY AND EARLY TONIGHT WITH A SLIGHT
RISK OF SEVERE STORMS MAINLY FOR THE SOUTHEAST HALF OF THE QUAD
STATE. DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER HAZARD
WHILE LIGHTNING AND HEAVY RAIN WILL BE PRIMARY HAZARDS FOR NON
SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SMALL CHANCE OF THUNDERSTORMS RETURNS BY FRIDAY AND CONTINUES INTO
THE WEEKEND. THE MAIN IMPACT FROM ANY STORM ACTIVITY WILL BE
LIGHTNING AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MAINTAIN WEATHER WATCH FOR ANY POTENTIAL WEATHER
UPDATES LATER TODAY.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 12:04 PM CDTSevere Thunderstorm WarningPAHChristian, Todd41 min
Jun 8, 12:42 PM CDTSevere Thunderstorm WarningPAHCalloway, Marshall, Trigg38 min
Jun 8, 1:17 PM CDTSevere Thunderstorm WarningPAHLivingston, Lyon, Marshall28 min
Jun 8, 1:56 PM CDTSevere Thunderstorm WarningPAHCaldwell, Lyon, Trigg19 min
Jun 8, 1:59 PM CDTSevere Thunderstorm WarningPAHCalloway31 min
Jun 8, 2:13 PM CDTSevere Thunderstorm WarningPAHChristian, Trigg12 min
Jun 8, 2:34 PM CDTFlash Flood WarningPAHGraves, Marshall116 min
Jun 8, 5:58 PM CDTSpecial Weather StatementPAHCalloway47 min
Jun 8, 9:08 AM CDTAreal Flood AdvisoryPAHFranklin, Hamilton, Jackson, Jefferson, Perry, Saline and 2 more3 hr
Jun 8, 11:09 AM CDTAreal Flood WarningPAHFranklin, Jefferson, Perry6 hr

Nearby

River Flood Warnings in Illinois, 2015River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.